Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 208, NWS Tulsa, OK

April 24, 2006Creek County, Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 8:14 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2006, 8:14 PM CDT (01:14 UTC)
Expired
Apr 24, 2006, 9:15 PM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Creek County, OK, Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 1:36 PM CDTTornado WatchSPC7 hr
Apr 24, 5:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2326 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:35 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 24, 7:35 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
TULSA CELL MOVING NORTHEAST CONTINUES IN VERY
FAVORABLE SHEAR/HELICITY ENVIRNMENT. HOWEVER...
LATEST GRID LI VALUES BECOME POSITIVE AS CELL
MOVES NORTHEAST. CELL MAY DISREGARD LI VALUES
GIVEN SHEAR/HELICITY PARAMETERS. ROTATING PART
OF CELL REACHES ROGERS COUNTY ABOUT 745 PM.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 24, 4:05 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
405 PM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE THIS AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS THAT MOVED ACROSS NORTHEAST OKJLAHOMA
DURING THE DAY WERE LOCATED OVER NORTHWEST ARKANSAS LATE THIS
AFTERNOON.  THE STORMS HAD GENERALLY WEAKENED BY LATE THIS
AFTERNOON...AND WILL MOVE OFF TO THE EAST OF THE AREA BY EARLY THIS
EVENING. MEANWHILE...ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED BACK TO THE WEST OF THE AREA ASSOCIATED WITH A SURFACE LOW
PRESSURE SYSTEM OVER WESTERN OKLAHOMA AND A COLD FRONT TO THE WEST.
THE ATMOSPHERE TO THE WEST REMAINS VERY UNSTABLE...AND THIS COMBINED
WITH SUFFICIENT SHEAR SUGGESTS SUPERCELLS WILL BE POSSIBLE INTO THIS
EVENING.  AS THE EVENING PROGRESSES THE COLD FRONT WILL MOVE
SOUTHEAST INTO THE AREA FOCUSING THE THUNDERSTORMS INTO A COMPLEX
WITH THE POTENTIAL FOR HAIL AND STRONG WINDS. THIS COMPLEX WILL LAST
INTO THE EARLY MORNING HOURS TUESDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 24, 7:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
728 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             3 NNE SAND SPRINGS      36.18N 96.09W
04/24/2006  E2.75 INCH       OSAGE              OK   AMATEUR RADIO

&&

JDS
Local storm report, Apr 24, 7:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             OWASSO                  36.27N 95.85W
04/24/2006  M1.00 INCH       TULSA              OK   NWS EMPLOYEE

&&

JDS
Local storm report, Apr 24, 7:47 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
747 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             OWASSO                  36.27N 95.85W
04/24/2006  M2.00 INCH       TULSA              OK   NWS EMPLOYEE

&&

JDS
Local storm report, Apr 24, 7:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             4 NE OWASSO             36.31N 95.80W
04/24/2006  E2.50 INCH       ROGERS             OK   TRAINED SPOTTER

            161ST EAST AVENUE AND 96TH STREET NORTH.

&&

JDS
Special weather statement, Apr 24, 8:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT MON APR 24 2006

OKZ055-250145-
WASHINGTON OK-
808 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTHERN WASHINGTON

AT 808 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF RAMONA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VERA...RAMONA AND
OCHELATA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 8:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             AVANT                   36.49N 96.06W
04/24/2006  E0.88 INCH       OSAGE              OK   PUBLIC

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:16 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
Apr 24, 7:28 PM CDTTornado WarningTSATulsa34 min
Apr 24, 7:39 PM CDTSevere Thunderstorm WarningTSARogers48 min
Apr 24, 8:10 PM CDTSevere Thunderstorm WarningTSAWashington65 min
Apr 24, 8:43 PM CDTSevere Thunderstorm WarningTSATulsa62 min
Apr 24, 9:14 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner61 min
Apr 24, 9:17 PM CDTSevere Thunderstorm WarningTSAWashington28 min
Apr 24, 9:22 PM CDTSevere Thunderstorm WarningTSAOkfuskee38 min
Apr 24, 9:25 PM CDTSevere Thunderstorm WarningTSACreek43 min
Apr 24, 10:16 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes59 min
Apr 24, 10:57 PM CDTSevere Thunderstorm WarningTSACherokee, Sequoyah63 min
Apr 24, 11:10 PM CDTSevere Thunderstorm WarningTSAAdair50 min
Apr 24, 11:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Apr 24, 11:53 PM CDTSevere Thunderstorm WarningTSAOkfuskee52 min
Apr 25, 12:00 AM CDTSevere Thunderstorm WarningTSASequoyah30 min
Apr 25, 12:58 AM CDTSevere Thunderstorm WarningTSAMcIntosh47 min
Apr 25, 1:48 AM CDTSevere Thunderstorm WarningTSAPushmataha57 min
Apr 25, 2:19 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Apr 25, 2:42 AM CDTSevere Thunderstorm WarningTSAPushmataha63 min
Apr 24, 10:51 PM CDTSevere Thunderstorm WarningTSABenton54 min
Apr 24, 11:39 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.